Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 159, NWS Cleveland, OH

September 6, 1999Lucas County, Ottawa County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 6, 1999, 5:43 PM EDT for Lucas County, Ottawa County, Wood County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 1999, 5:43 PM EDT (21:43 UTC)
Expired
Sep 6, 1999, 6:45 PM EDT
In force
62 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Lucas County, OH, Ottawa County, OH, Wood County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 1999-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 1999-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 062144 RRA
SVRCLE
OHC095-123-173-062245-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
543 PM EDT MON SEP 6 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWESTERN OHIO
  OTTAWA COUNTY IN NORTHWESTERN OHIO
  WOOD COUNTY IN NORTHWESTERN OHIO

* UNTIL 645 PM EDT

* AT 540 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED...
  A SEVERE THUNDERSTORM... IN THE VICINITY OF TOLEDO... MOVING EAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE NEAR...
  EAST TOLEDO
  METCALF FIELD
  CLAY CENTER
  EAST LAWN


SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE
A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:30 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Sep 6, 2:30 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
230 PM EDT MON SEP 6 1999

I DONT REALLY LIKE ANY OF THE MODELS.  THE ETA SEEMED TO HAVE THE
BEST PLACEMENT OF THE 18Z LOW...BUT IT GIVES CLE .37 INCHES BY 18Z.
WHILE THE NGM SEEMS TO MOVE THE LOW TOO FAR EAST TOO QUICKLY
CONSIDERING NO REAL JET MOVE IT.  BY 18Z TOMORROW ETA HAS LOW IN NW PA
WHILE THE NGM HAS THE LOW HALF A STATE TO THE EAST IN NE PA.  FCST
BASED ON ETA AND MOVEMENT OF LOW OVER PAST 6 HOURS. NW PA HAS BEST
CHANCE OF PRECIP AS DENNIS DRIFTS NORTH BEFORE FINALLY BEING KICKED
OUT BY FRONT NOW IN NW OH.  SCATTERED SHOWERS STARTING TO DEVELOP
AHEAD OF FRONT JUST ENTERING NW OH.  FRONT SHOULD BE PAST TOL BY 00Z
SO REMOVED POPS THERE FOR EVENING.  WITH THE FRONT AND LINGERING
MOISTURE FROM DENNIS KEPT SCATTERED SHOWERS IN CENTRAL AND NE OH FOR
TONIGHT.

.CLE...NONE.

BRAY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 6:10 PM EDTSevere Thunderstorm WarningCLESandusky, Seneca65 min
Sep 6, 7:00 PM EDTSevere Thunderstorm WarningCLEWyandot65 min

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.